Alert archive / Connecticut / Flash Flood Warnings in 2013

Flash Flood Warning 12, NWS New York, NY

June 7, 20134 counties in Connecticut

NWS New York, NY issued this flash flood warning at Jun 7, 2013, 5:35 PM EDT for 4 counties in Connecticut. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2013, 5:35 PM EDT (21:35 UTC)
Expired
Jun 7, 2013, 8:30 PM EDT
In force
3 hr
Issued by
NWS New York, NY
Area
Storm-based polygon
Flood severity
None

Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT

The radar

The Brookhaven radar (KOKX), 65 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 6:45 PM EDTFLASH FLOODStratford, CTROAD CLOSED UNDER VIADUCT DUE TO FLOODING.
Jun 7, 8:10 PM EDTFLASH FLOODGroton, CTSOUTH ROAD AT RAILROAD UNDERPASS CLOSED BY TOWN OFFICIALS DUE TO FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 70 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 9.6 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2013-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2013-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 215 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
511 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
215 m²/s²
0-3 km storm-relative helicity
310 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

506 
WGUS51 KOKX 072135
FFWOKX
CTC001-007-009-011-080030-
/O.NEW.KOKX.FF.W.0012.130607T2135Z-130608T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
535 PM EDT FRI JUN 7 2013

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...
  MIDDLESEX COUNTY IN SOUTHERN CONNECTICUT...
  NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT...
  NEW LONDON COUNTY IN SOUTHERN CONNECTICUT...

* UNTIL 830 PM EDT...

* AT 526 PM EDT...A LARGE AREA OF RAINFALL OVER LONG ISLAND WAS 
LIFTING NORTH AROUND 35 MPH. THIS RAIN IS EXPECTED TO MOVE INTO 
SOUTHERN CONNECTICUT AROUND 6 PM WITH RAINFALL RATES GENERALLY 
BETWEEN 1 1/2 AND 2 1/2 INCHES PER HOUR. DOPPLER RADAR HAS INDICATED 
A FEW DISCRETE AREAS OF 4 INCH PER HOUR RAINFALL RATES. THIS IS 
EXPECTED TO CAUSE FLASH FLOODING OF ROADS...ESPECIALLY IN LOW LYING 
AN POOR DRAINAGE AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4131 7185 4132 7219 4125 7235 4123 7276
      4124 7290 4128 7292 4114 7310 4116 7320
      4106 7340 4150 7332 4152 7317 4164 7298
      4164 7293 4156 7294 4155 7286 4164 7265
      4160 7234 4172 7225 4167 7217 4164 7178

$$
1 follow-up statement
137 
WGUS71 KOKX 072344
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
744 PM EDT FRI JUN 7 2013

CTC001-007-009-011-080030-
/O.CON.KOKX.FF.W.0012.000000T0000Z-130608T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEW LONDON CT-NEW HAVEN CT-MIDDLESEX CT-FAIRFIELD CT-
744 PM EDT FRI JUN 7 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR
FAIRFIELD...MIDDLESEX...NEW HAVEN AND NEW LONDON COUNTIES...

AT 730 PM EDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING ON 
BRUCE AVE. UNDER THE VIADUCT WHICH IS CLOSED IN STRATFORD. THE 
HEAVIEST RAINFALL IS CURRENTLY MOVING ACROSS MIDDLESEX AND NEW 
LONDON COUNTIES WITH RAINFALL RATES ESTIMATED TO BE BETWEEN 1 AND 2 
INCHES PER HOUR. FURTHER WEST...HEAVY RAINFALL IS MORE SCATTERED AS 
IT LIFTS NORTH FROM LONG ISLAND BUT STILL PRODUCING INTERMITTENT 
PERIODS OF HEAVY RAIN.   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN UPTON
NY.

&&

LAT...LON 4131 7185 4132 7219 4125 7235 4123 7276
      4124 7290 4128 7292 4114 7310 4116 7320
      4106 7340 4150 7332 4152 7317 4164 7298
      4164 7293 4156 7294 4155 7286 4164 7265
      4160 7234 4172 7225 4167 7217 4164 7178

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 4:29 PM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jun 7, 4:29 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
429 PM EDT FRI JUN 7 2013

.SYNOPSIS...
THE REMNANTS OF ANDREA WILL PASS TO THE SOUTHEAST LATE TONIGHT INTO
SATURDAY MORNING. WEAK HIGH PRESSURE WILL THEN BUILD IN THROUGH
SUNDAY. A WARM FRONT THEN SLOWLY APPROACHES FROM THE SOUTHWEST
SUNDAY NIGHT AND MONDAY...LIFTING NORTH OF THE TRI-STATE FROM
MONDAY NIGHT INTO EARLY TUESDAY MORNING. A COLD FRONT THEN SLOWLY
CROSSES THE AREA THROUGH WEDNESDAY...THEN STALLS OUT JUST TO OUR
SOUTH THROUGH FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
PERIODS OF MODERATE TO HEAVY RAINFALL EXPECTED TONIGHT AS THE
REMNANTS OF ANDREA APPROACH THE FORECAST AREA...WITH THE STORM/S
CENTER PASSING TO THE SOUTHEAST LATE AT NIGHT.

FOR NOW...HAVE NOT ADDED A MENTION OF THUNDER IN THE GRIDS...HOWEVER
A LITTLE INSTABILITY COULD EXIST...ESPECIALLY IF CLEARING IN
ASSOCIATION WITH A DRY SLOT ON SATELLITE WORKS ITS WAY UP HERE. THIS
WILL NEED TO BE WATCHED.

PLEASE REFER TO THE HYDROLOGY SECTIONS FOR DETAILS ON RAINFALL
AMOUNTS AND THE FLASH FLOOD WATCH...WHICH REMAINS IN EFFECT. FOR
CSTL FLOOD THREATS...PLEASE REFER TO TIDES/CSTL FLOODING SECTION.

THERE IS A HIGH RISK OF RIP CURRENT DEVELOPMENT AT THE OCEAN
BEACHES THROUGH THIS EVENING.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
ANY RAIN IN ASSOCIATION THE REMNANT CENTER OF ANDREA SHOULD END
EARLY ON...THEN TURNING PARTLY SUNNY FOR THE AFTERNOON. A TRAILING
SHORTWAVE COULD TOUCH OFF A SHOWER OR THUNDERSTORM OVER THE NW
ZONES. BASED ON MIXING PROFILES...WENT CLOSER TO THE WARMER NAM MOS
GUIDANCE FOR HIGHS.

WEAK HIGH PRESSURE CONTINUES TO BUILD IN DURING SATURDAY NIGHT WITH
DRY WEATHER. MOS BLEND LOOKED GOOD FOR TEMPERATURES.

THERE IS A HIGH RISK OF RIP CURRENT DEVELOPMENT AT THE OCEAN
BEACHES ON SATURDAY AND SATURDAY EVENING.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
DECENT AGREEMENT SUNDAY-MONDAY BETWEEN NAM/GFS/ECMWF/SREF SO
USED A BLEND THROUGH THEN.

MOST AREAS SHOULD BE DRY SUNDAY WITH DEEP LAYERED RIDGING BUILDING
IN. HOWEVER...APPEARS COULD HAVE ENOUGH INSTABILITY OVER FAR NW
ZONES TO WARRANT SLIGHT CHANCE POPS FOR TSRA. USED A BLEND OF
MAV/MET GUIDANCE WITH NAM 2-METER TEMPERATURES AND A MIX DOWN FROM
900 HPA NEAR SHORE AND 875 HPA INLAND FOR HIGHS...WITH VALUES AROUND
5 DEGREES ABOVE NORMAL.

CONTINUE SLIGHT CHANCE POPS OVER NW ZONES INTO THE EVENING...THEN
INCREASE POPS OVERNIGHT OVER W ZONES TO SLIGHT CHANCE TO CHANCE IN
RESPONSE TO 700-500 HPA SHORTWAVE MOVING IN UNDER THE RIDGE. FOR LOWS
USED A BLEND OF MAV/MET GUIDANCE WITH NAM 2-METER TEMPERATURES WITH
VALUES AROUND 5 DEGREES ABOVE NORMAL.

INCREASE POPS TO LIKELY MONDAY THROUGHOUT IN RESPONSE TO INCREASING
DIFLUENCE ALOFT...AND A PASSING 700-500 HPA SHORTWAVE. ALSO HAVE A
CHANCE OF THUNDER WITH MODEST CAPE...THE REGION IN THE RIGHT REAR
QUADRANT OF A DEPARTING 80+ KT UPPER JET AND A 40-45 KT 500 HPA JET
CROSSING THE AREA. FOR HIGHS MONDAY USED A BLEND OF MEX/MEX ENSEMBLE
MEAN/ECE GUIDANCE WITH NAM 2-METER TEMPERATURES AND A MIX DOWN FROM
975 HPA NEAR SHORE AND 950 HPA INLAND. EXPECT VALUES TO BE NEAR
NORMAL.

WHILE THE GFS AND ECMWF DIFFER OVER THE DETAILS...THEY BOTH SHOW A
MEAN TROUGH BUILDING OVER THE EASTERN U.S. FROM TUESDAY THROUGH
FRIDAY. AS A RESULT USED A GFS/ECMWF BLEND FOR THE REMAINDER OF THE
EXTENDED...WEIGHED TOWARD THE ECMWF GIVEN ITS HISTORICAL BETTER
PERFORMANCE IN THIS TIME FRAME.

MID-UPPER LEVEL TROUGH APPROACHES MONDAY NIGHT...THEN MOVES INTO THE
AREA TUESDAY...FOLLOWED BY A CUTOFF LOW BUILDING IN TO THE N TUESDAY
NIGHT. CARRY LIKELY POPS FOR SHRA MONDAY NIGHT AND TUESDAY WITH A
SLIGHT CHANCE OF THUNDER MONDAY NIGHT AND CHANCE POPS FOR THUNDER
TUESDAY WITH THE SURFACE COLD FRONT. DECREASE POPS TO CHANCE TUESDAY
NIGHT WITH A SLIGHT CHANCE FOR THUNDER AS MAIN FORCING WILL BE TO
THE N.

CONTINUE MAINLY CHANCE POPS WEDNESDAY AS TROUGHING SETTLES INTO THE
NE AND COLD FRONT SLOWLY PUSHES TO S WITH SLIGHT CHANCE OF THUNDER.
THEN GO WITH SLIGHT CHANCE POPS WEDNESDAY NIGHT-FRIDAY WITH UPPER
TROUGH OVER THE AREA.

FOR TEMPERATURES MONDAY NIGHT-FRIDAY USED A BLEND OF MEX/MEX
ENSEMBLE MEAN/ECE/WPC GUIDANCE. LOWS SHOULD RUN SLIGHTLY ABOVE
NORMAL AND HIGHS NEAR NORMAL THROUGH THIS TIME FRAME.

&&

.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
IFR WITH LIFR/VLIFR CONDITIONS AT TIMES FOR THIS AFTERNOON THROUGH
TONIGHT WITH THE REMNANTS OF TS ANDREA MOVING TO THE SOUTH AND
EAST OF THE AREA.

ON GOING RAIN EXPECTED FOR THE PERIOD. LIGHT TO MODERATE RAIN WILL
INCREASE IN INTENSITY BY MID TO LATE AFTERNOON. HEAVY RAIN POSSIBLE
BETWEEN 21Z AND 06Z...WITH THE BEST CHC AROUND 00Z. RVR MAY DROP
BRIEFLY BELOW 2500 FT DURING THE HEAVIEST RAIN. CIGS GENERALLY
AROUND 500 FT...WITH PSBL +/- 100 FT AT TIMES.

WINDS MAINLY ENE AROUND 10 KTS...WITH GUSTS UP TO 25 KTS ALONG THE
COAST THROUGH EARLY AFTN. WINDS SHIFTING COUNTER CLOCKWISE THIS
EVENING AS THE CENTER OF THE REMNANTS OF ANDREA TREKS TO THE SE OF
LI. WINDS INCREASE AGAIN LATE TONIGHT FROM THE NNW...WITH GUSTS UP
BETWEEN 20 AND 25 KTS.

ISO THUNDER PSBL THIS EVENING...BUT LOW COVERAGE...SO HAVE NOT
INCLUDED. PSBL LLWS AS WELL LATE THIS AFTN AND INTO THE
EVENING.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: START/END TIMING OF THE HEAVIEST PCPN/LIFR
CONDITIONS +/- 1 HOUR THAN IN TAFS. MOD CONFIDENCE ON WINDS...PSBL
SE FLOW AROUND 00Z. OCNL GUSTS UP TO 22 KTS PSBL THIS AFTN.

KLGA FCSTER COMMENTS: START/END TIMING OF THE HEAVIEST PCPN/LIFR
CONDITIONS +/- 1 HOUR THAN IN TAFS.

KEWR FCSTER COMMENTS: START/END TIMING OF THE HEAVIEST PCPN CONDITIONS
+/- 1 HOUR THAN IN TAFS. MOD CONFIDENCE ON LIFR CONDITIONS
FORMING.

KTEB FCSTER COMMENTS: START/END TIMING OF THE HEAVIEST PCPN CONDITIONS
+/- 1 HOUR THAN IN TAFS. MOD CONFIDENCE ON LIFR CONDITIONS
FORMING.

KHPN FCSTER COMMENTS: START/END TIMING OF THE HEAVIEST PCPN CONDITIONS
+/- 1 HOUR THAN IN TAFS. GUSTS MAY BE MORE OCNL IN NATURE THIS
AFTN.

KISP FCSTER COMMENTS:  START/END TIMING OF THE HEAVIEST PCPN/LIFR
CONDITIONS +/- 1 HOUR THAN IN TAFS. WINDS SHIFT PSBL SE FOR A
TIME BETWEEN 00Z AND 06Z.

.OUTLOOK FOR 18Z SAT THROUGH TUE...
.SAT AFTN...SCT SHOWERS WITH BRIEF MVFR CONDS POSSIBLE IN THE
AFTERNOON AND EARLY EVENING.

.SAT NIGHT-SUNDAY NIGHT...MAINLY VFR. PSBL ISO TS KSWF SUN
EVENING.

.MON-TUES...SHOWERS/TSTMS WITH MVFR OR LOWER CONDS LIKELY.

.WED...SHOWERS/TSTMS WITH MVFR CONDS PSBL.

&&

.MARINE...
BASED ON LATEST OBS...HAVE ADDED THE REMAINDER OF OUR WATERS TO THE
SCA THIS EVENING. WINDS ESPECIALLY ON THE SOUND ARE CURRENTLY
STRONGER THAN PREVIOUSLY FORECAST WITH PERHAPS SOME FUNNELING
EFFECT. SCA FOR THE OCEAN GOES THROUGH THE DAY ON SATURDAY NIGHT...
AND MIGHT NEED TO BE EXTENDED INTO A PORTION OF SUNDAY MORNING AS
SWELLS SUBSIDE. COULD BE OCCASIONAL GUSTS TO 35 KT ON THE EASTERN
OCEAN WATERS TONIGHT WITH THE APPROACH OF ANDREA/S REMNANTS. FOR THE
REST OF THE WATERS...SCA GOES THROUGH LATE MORNING SATURDAY.

WINDS WILL BE 15 KT OR LESS OVER THE COASTAL OCEAN ZONES SUNDAY
THROUGH WEDNESDAY AND 10 KT OR LESS OVER THE REMAINDER OF THE WATERS.

SCA LEVEL SEAS COULD LINGER OVER THE EASTERN 2 COASTAL OCEAN ZONES
INTO SUNDAY...THEN A PERSISTENT SOUTHERLY FLOW COUPLED WITH A
DEVELOPING SOUTHERLY SWELL COULD RESULT IN SCA LEVEL SEAS RETURNING
TO THE 2 EASTERN COASTAL OCEAN ZONES TUESDAY AND WEDNESDAY.

&&

.HYDROLOGY...
RAINFALL AMOUNTS SO FAR HAVE RANGED FROM ROUGHLY A HALF OF AN INCH
OVER EASTERNMOST AREAS...TO ALMOST 2 INCHES IN THE CITY AND POINTS
TO THE WEST. EXPECTING ANOTHER 2.50 TO 3.50 INCHES OF RAINFALL FROM
THE REMAINDER OF THIS AFTERNOON THROUGH SATURDAY MORNING. THE
HEAVIEST OF THE RAIN SHOULD BE INTO THIS EVENING AND INTO PART OF
THE LATE NIGHT HOURS BEFORE TAPERING OFF BY DAYBREAK FOR MOST OF THE
AREA.

THE FLASH FLOOD WATCH WILL REMAIN POSTED THROUGH EARLY SATURDAY
AFTERNOON TO ALLOW RIVERS AND STREAMS TO RECEDE. LARGE STEM RIVERS
SHOULD STAY BELOW THEIR BANKS...BUT SOME OF THE SMALLER RIVERS AND
STREAMS MAY REACH BANK FULL. THE WATCH COULD EVENTUALLY BE SHORTENED
TO LAST ONLY THROUGH TONIGHT FOR THE URBAN AREAS.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

LITTLE IF ANY PRECIPITATION IS EXPECTED SUNDAY. THERE IS THE
POTENTIAL FOR 3/4 OF AN INCH TO 1 1/2 INCHES OF QPF...WITH LOCALLY
HIGHER AMOUNTS...FROM SUNDAY NIGHT INTO TUESDAY NIGHT. GIVEN RECENT
RAINFALL...THIS WILL PRODUCE AT LEAST MINOR FLOODING OF POOR
DRAINAGE/URBAN AREAS IN LOCATIONS RECEIVING LOCALLY HEAVY RAINFALL.

&&

.TIDES/COASTAL FLOODING...
A NEW MOON EARLY SATURDAY WILL RESULT IN SLIGHTLY HIGHER THAN
NORMAL ASTRONOMICAL TIDES. THE MAIN TIDE CYCLE OF CONCERN WOULD BE
THIS EVENING WITH THE APPROACH OF THE REMNANTS OF ANDREA. IT LOOKS
LIKE 1 TO 2 FT OF SURGE IS NEEDED ON TOP OF ASTRONOMICAL TIDE
LEVELS FOR MINOR CSTL FLOODING BENCHMARKS TO BE MET. LATEST GUIDANCE
BLEND HAS INCREASED THE FORECAST SURGE TO BE JUST SHY OF MINOR
FLOODING BENCHMARKS. TAKING THIS INTO CONSIDERATION WITH NHC STORM
SURGE PROBABILITIES OF 2 FT...WILL LEAVE THE CURRENT COASTAL FLOOD
ADVISORY AS IS...AS MINOR COASTAL FLOODING IS EXPECTED FOR MUCH OF
OUR COASTAL ZONES DURING THE HIGH TIDE CYCLE FOR TONIGHT.

IN NY HARBOR...MAIN CONCERN IS FOR THE LOWER HARBOR...STATEN ISLAND
AND NJ ZONES. S SHORE BAYS OF LI WILL BE SUSCEPTIBLE AS SWELL
INCREASES. SRLY FLOW MAY RESULT IN CSTL FLOODING FOR ALL OF CSTL
CT...INCLUDING SE ZONES (WHICH IS AN IDEAL WIND DIRECTION FOR NEW
LONDON COUNTY).

IT SHOULD BE NOTED THAT IF ANY MINOR FLOODING THRESHOLDS ARE
MET...THAT COMBINED WITH ANY ONGOING FRESHWATER FLOODING COULD
RESULT IN A MORE WIDESPREAD MINOR FLOODING EVENT. WILL ISSUE A
COASTAL FLOOD ADVISORY FOR THIS HIGH TIDE CYCLE TONIGHT.

WINDS THEN SHIFT OFFSHORE BY DAYBREAK ON SATURDAY. COULD BE SOME
SURGE LEFTOVER THAT WILL HAVE NOT DRAINED OUT FOR THE SATURDAY
MORNING/EARLY AFTN HIGH TIDE CYCLE...BUT THINKING AT THIS TIME IS
THAT COASTAL FLOODING WILL NOT BE LIKELY.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR CTZ005>012.
     COASTAL FLOOD ADVISORY FROM 8 PM THIS EVENING TO 1 AM EDT
     SATURDAY FOR CTZ009>012.
NY...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR NYZ067>075-
     078>081-176>179.
     COASTAL FLOOD ADVISORY FROM 8 PM THIS EVENING TO 1 AM EDT
     SATURDAY FOR NYZ071-073-078-079-176-177.
     COASTAL FLOOD ADVISORY UNTIL 11 PM EDT THIS EVENING FOR NYZ072-
     074-075-080-081-178-179.
     HIGH SURF ADVISORY FROM 9 PM THIS EVENING TO 9 PM EDT SATURDAY
     FOR NYZ075-080-081-178-179.
NJ...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR NJZ002-004-
     006-103>108.
     COASTAL FLOOD ADVISORY UNTIL 11 PM EDT THIS EVENING FOR NJZ006-
     106-108.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 AM EDT SATURDAY FOR ANZ330-335-
     338-340-345.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR ANZ350-353-355.

&&

SYNOPSIS...JC/MALOIT
NEAR TERM...JC
SHORT TERM...JC
LONG TERM...MALOIT
AVIATION...SEARS
MARINE...JC/MALOIT
HYDROLOGY...JC/MALOIT
TIDES/COASTAL FLOODING...JC
Hazardous weather outlook, Jun 7, 4:19 PM EDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
419 PM EDT FRI JUN 7 2013

NYZ075-080-081-178-179-082030-
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
419 PM EDT FRI JUN 7 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON...
...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...HIGH SURF ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 PM EDT
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.
   FLASH FLOOD WATCH.
   COASTAL FLOOD ADVISORY.
   HIGH SURF ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   HIGH SURF ADVISORY.

IN ADDITION...THERE IS THE POTENTIAL FOR THREE QUARTERS OF AN
INCH TO ONE AND ONE HALF INCHES OF RAINFALL FROM LATE SUNDAY NIGHT
THROUGH TUESDAY...WITH LOCALLY HIGHER AMOUNTS. THERE IS A SMALL
CHANCE OF FLASH FLOODING WITH THIS GIVEN ON GOING HEAVY RAINFALL.
MORE LIKELY IS THE THREAT OF MINOR URBAN AND POOR DRAINAGE
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ009>012-NYZ071-073-078-079-176-177-082030-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-SOUTHERN WESTCHESTER-BRONX-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-
419 PM EDT FRI JUN 7 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 1 AM
EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

IN ADDITION...THERE IS THE POTENTIAL FOR THREE QUARTERS OF AN
INCH TO ONE AND ONE HALF INCHES OF RAINFALL FROM LATE SUNDAY NIGHT
THROUGH TUESDAY...WITH LOCALLY HIGHER AMOUNTS. THERE IS A SMALL
CHANCE OF FLASH FLOODING WITH THIS GIVEN ON GOING HEAVY RAINFALL.
MORE LIKELY IS THE THREAT OF MINOR URBAN AND POOR DRAINAGE
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>008-NJZ002-004-103>105-107-NYZ067>070-082030-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-WESTERN BERGEN-
EASTERN BERGEN-WESTERN ESSEX-WESTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-
419 PM EDT FRI JUN 7 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

IN ADDITION...THERE IS THE POTENTIAL FOR THREE QUARTERS OF AN
INCH TO ONE AND ONE HALF INCHES OF RAINFALL FROM LATE SUNDAY NIGHT
THROUGH TUESDAY...WITH LOCALLY HIGHER AMOUNTS. THERE IS A SMALL
CHANCE OF FLASH FLOODING WITH THIS GIVEN ON GOING HEAVY RAINFALL.
MORE LIKELY IS THE THREAT OF MINOR URBAN AND POOR DRAINAGE
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ006-106-108-NYZ072-074-082030-
HUDSON-EASTERN ESSEX-EASTERN UNION-NEW YORK (MANHATTAN)-
RICHMOND (STATEN ISLAND)-
419 PM EDT FRI JUN 7 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

IN ADDITION...THERE IS THE POTENTIAL FOR THREE QUARTERS OF AN
INCH TO ONE AND ONE HALF INCHES OF RAINFALL FROM LATE SUNDAY NIGHT
THROUGH TUESDAY...WITH LOCALLY HIGHER AMOUNTS. THERE IS A SMALL
CHANCE OF FLASH FLOODING WITH THIS GIVEN ON GOING HEAVY RAINFALL.
MORE LIKELY IS THE THREAT OF MINOR URBAN AND POOR DRAINAGE
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-082030-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
419 PM EDT FRI JUN 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

MALOIT

In the hours before

Local storm report, Jun 7, 5:27 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
527 PM EDT FRI JUN 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     FLOOD            1 NW HAWTHORNE          41.11N  73.80W
06/07/2013                   WESTCHESTER        NY   BROADCAST MEDIA

            SECTIONS OF SAW MILL RIVER PARKWAY CLOSED IN BOTH
            DIRECTIONS IN THE VICINITY OF TACONIC STATE PARKWAY.

&&

DS

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 4:20 AM EDTCoastal Flood AdvisoryOKXGreater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region18 hr
Jun 7, 5:20 PM EDTAreal Flood WarningOKXGreater Bridgeport Planning Region3 hr

Nearby

Flash Flood Warnings in Connecticut, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.